Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 21, 2012, 2:14 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 2:14 PM CDT (19:14 UTC)
- Expired
- Mar 21, 2012, 2:47 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS54 KOUN 211914
SVROUN
OKC067-137-212000-
/O.NEW.KOUN.SV.W.0037.120321T1914Z-120321T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
214 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTH CENTRAL OKLAHOMA...
STEPHENS COUNTY IN SOUTH CENTRAL OKLAHOMA...
* UNTIL 300 PM CDT
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
MILES SOUTH OF LOCO TO GRADY...MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RINGLING...CORNISH...LOCO AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS AND BRIEF TORNADOES WILL BE POSSIBLE WITH THESE STORMS.
IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES
WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
&&
LAT...LON 3397 9762 3418 9788 3460 9792 3433 9756
3396 9759
TIME...MOT...LOC 1907Z 180DEG 13KT 3426 9780 3408 9768
$$2 follow-up statements
171
WWUS54 KOUN 211933
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT WED MAR 21 2012
OKC067-137-212000-
/O.CON.KOUN.SV.W.0037.000000T0000Z-120321T2000Z/
STEPHENS OK-JEFFERSON OK-
233 PM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM
CDT FOR STEPHENS AND JEFFERSON COUNTIES...
AT 229 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND FUNNEL
CLOUDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF LOCO TO 5 MILES NORTH OF GRADY...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RINGLING...CORNISH...LOCO AND GRADY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS AND BRIEF TORNADOES WILL BE POSSIBLE WITH THESE STORMS.
IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES
WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
&&
LAT...LON 3397 9762 3418 9788 3460 9792 3433 9756
3396 9759
TIME...MOT...LOC 1929Z 182DEG 7KT 3428 9780 3410 9768
$$
...SPEG.738
WWUS54 KOUN 211947
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT WED MAR 21 2012
OKC067-137-212010-
/O.CAN.KOUN.SV.W.0037.000000T0000Z-120321T2000Z/
STEPHENS OK-JEFFERSON OK-
247 PM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR STEPHENS AND JEFFERSON
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL
HAIL AND FUNNEL CLOUDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS... BUT ARE NOT EXPECTED TO PRODUCING DAMAGING WEATHER.
LAT...LON 3397 9762 3418 9788 3460 9792 3433 9756
3396 9759
TIME...MOT...LOC 1946Z 180DEG 13KT 3428 9780 3410 9768
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 12:32 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 21, 12:32 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1232 PM CDT WED MAR 21 2012 .AVIATION... CLOUDS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON NORTH OF A CLOSED LOW OVER WESTERN NORTH TEXAS. SCATTERED SHOWERS AND EMBEDDED STORMS ARE ALSO EXPECTED WITH IMPRESSIVE MID-LEVEL JET EXTENDING FROM EAST TEXAS INTO CENTRAL OKLAHOMA. STEEP LAPSE RATES AND A LOW FREEZING LEVEL WILL SUPPORT HAIL WITH THE STRONGER STORMS THIS AFTERNOON. MAINLY MVFR CEILINGS ARE EXPECTED INTO THE EARLY EVENING. PRECIP ACTIVITY MAY BECOME MORE ISOLATED BY MID TO LATE EVENING. && .PREV DISCUSSION... /ISSUED 1123 AM CDT WED MAR 21 2012/ UPDATE... DRIER AIR HAS MOVED INTO THE AREA WITH THE SHOWERS ONLY AFFECTING THE NORTHWEST CORNER AND SOME OF THE EASTERN EDGE OF THE CWA. THE CLEARING SKIES IS ALSO ALLOWING DESTABILIZATION TO OCCUR ACROSS THE AREA... ESPECIALLY WITH COOL MID LEVEL TEMPERATURES IN THE VICINITY OF THE UPPER LOW WADDLING OVER THE AREA. SHORT FUSE MODELS SHOW SHOWERS/STORMS REDEVELOPING THIS AFTERNOON... AND MAY SEE SOME STRONG TO PERHAPS SEVERE STORMS WITH HAIL. HAVE LOWERED POPS IN MOST AREAS SINCE THE AREAL COVERAGE IS EXPECTED TO BE LOWER THAN EARLIER THIS MORNING EVEN THOUGH PRECIPITATION CHANCES OVERALL WILL BE RELATIVELY HIGH. PREV DISCUSSION... /ISSUED 615 AM CDT WED MAR 21 2012/ AVIATION... 12Z TAFS... CEILINGS WILL VARY THROUGHOUT THE TAF PERIOD WITH MAINLY VFR AND POSSIBLY SOME MVFR CEILINGS. SCATTERED TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT SOME TAF SITES THROUGH TONIGHT. PREV DISCUSSION... /ISSUED 323 AM CDT WED MAR 21 2012/ DISCUSSION... UPPER LOW CENTERED NEAR WESTERN NORTH TEXAS EARLY THIS MORNING WILL CONTINUE TO SLOWLY MEANDER OVER THE SOUTHERN PLAINS THROUGH THURSDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO PARTS OF THE FA THROUGH THURSDAY NIGHT BEFORE THE UPPER LOW FINALLY LIFTS NORTHEAST OF THE AREA. WITH COLD TEMPERATURES ALOFT... SOME OF THE STORMS COULD BECOME STRONG TODAY PRODUCING HAIL. AFTER THE UPPER LOW EXITS THE REGION... MODELS SHOW MID/UPPER LEVEL RIDGE INFLUENCING THE AREA THIS WEEKEND. THIS WILL LEAD TO A RETURN OF WARM TEMPERATURES OVER THE WEEKEND. THE UPPER RIDGE WILL SHIFT EAST EARLY NEXT WEEK LEADING TO SOUTHWEST FLOW ALOFT. MODELS SHOW A WEAK FRONT COULD MOVE INTO PARTS OF THE FA AROUND TUESDAY/WEDNESDAY OF NEXT WEEK AS A SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. SHOWERS AND THUNDERSTORMS COULD ALSO BE POSSIBLE AROUND THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 57 42 75 / 50 70 20 0 HOBART OK 40 60 41 75 / 40 40 0 0 WICHITA FALLS TX 45 66 44 80 / 40 40 10 0 GAGE OK 34 59 36 75 / 60 30 0 0 PONCA CITY OK 41 57 42 70 / 60 70 40 10 DURANT OK 48 63 45 75 / 40 60 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 21, 12:04 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT WED MAR 21 2012
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM HOLDENVILLE TO OKLAHOMA CITY
TO OKARCHE TO CLINTON OKLAHOMA... AND EAST OF A LINE FROM CLINTON
TO ALTUS OKLAHOMA TO SEYMOUR TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EARLY EVENING.
DISCUSSION...
SKIES HAVE CLEARED SOMEWHAT ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
EARLY WEDNESDAY... WHICH WILL ALLOW THE ATMOSPHERE TO BECOME
SLIGHTLY TO MODERATELY UNSTABLE ACROSS PORTIONS OF OKLAHOMA AND
NORTH TEXAS THIS AFTERNOON... ESPECIALLY NEAR THE UPPER-LEVEL STORM
SYSTEM DRIFTING SLOWLY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. THIS ENVIRONMENT WILL SUPPORT SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING... AND THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS. THE CHANCE OF STRONG TO
SEVERE STORMS WILL DECREASE QUICKLY DURING THE EARLY TO MID EVENING
HOURS AND THE ATMOSPHERE BECOMES MORE STABLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Mar 21, 1:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK130 PM
CDT WED MAR 21 2012
OKZ022-023-035-211900-
KIOWA OK-CADDO OK-WASHITA OK-
130 PM CDT WED MAR 21 2012
...SPECIAL WEATHER STATEMENT...
AT 126 PM CDT...A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
5 MILES WEST OF FORT COBB TO CLOUD CHIEF AND SENTINEL...MOVING
NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
CORDELL...BURNS FLAT...CARNEGIE...MOUNTAIN VIEW...SENTINEL...FORT
COBB...CORN...DILL CITY...CANUTE...EAKLY...GOTEBO...BESSIE...ROCKY...
COLONY...FORT COBB RESERVOIR...ALFALFA...RETROP...CLOUD CHIEF AND
COWDEN.
LAT...LON 3512 9936 3546 9936 3541 9844 3497 9839
3511 9937
TIME...MOT...LOC 1826Z 143DEG 7KT 3517 9906 3510 9853Special weather statement, Mar 21, 1:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
130 PM CDT WED MAR 21 2012
OKZ022-023-035-211900-
KIOWA OK-CADDO OK-WASHITA OK-
130 PM CDT WED MAR 21 2012
...SPECIAL WEATHER STATEMENT...
AT 126 PM CDT...A LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
5 MILES WEST OF FORT COBB TO CLOUD CHIEF AND SENTINEL...MOVING
NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
LOCATIONS IMPACTED INCLUDE...
CORDELL...BURNS FLAT...CARNEGIE...MOUNTAIN VIEW...SENTINEL...FORT
COBB...CORN...DILL CITY...CANUTE...EAKLY...GOTEBO...BESSIE...ROCKY...
COLONY...FORT COBB RESERVOIR...ALFALFA...RETROP...CLOUD CHIEF AND
COWDEN.
LAT...LON 3512 9936 3546 9936 3541 9844 3497 9839
3511 9937
TIME...MOT...LOC 1826Z 143DEG 7KT 3517 9906 3510 9853Special weather statement, Mar 21, 2:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT WED MAR 21 2012
OKZ014-016-021-022-211930-
ROGER MILLS OK-CUSTER OK-WASHITA OK-BECKHAM OK-
203 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
CUSTER...WASHITA AND NORTHEASTERN BECKHAM COUNTIES UNTIL 230 PM
CDT...
AT 201 PM CDT...A LINE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CORN TO CORDELL TO 10 MILES SOUTHEAST OF ELK
CITY...MOVING NORTHWEST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...WEATHERFORD...CLINTON...CORDELL...BURNS FLAT...ARAPAHO...
CORN...DILL CITY...CANUTE...BESSIE...FOSS...BERLIN AND STAFFORD.
LAT...LON 3567 9876 3538 9863 3524 9892 3521 9936
3545 9968
TIME...MOT...LOC 1901Z 141DEG 13KT 3540 9872 3529 9897 3527 9932The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Mar 20, 10:37 PM CDT | Special Weather Statement | OUN | Garvin | 38 min |
| Mar 20, 11:22 PM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Mar 21, 1:30 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Mar 21, 2:03 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Mar 21, 2:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Mar 21, 3:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Mar 21, 3:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Mar 21, 3:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 21, 4:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Mar 21, 4:32 PM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Oklahoma | 43 min |
| Mar 21, 5:13 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Mar 21, 5:21 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 21, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 63 min |
| Mar 21, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.